Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Frederick745

Longtime Regimen User Having Issues

Recommended Posts

Here's a quick overview of my history. I had moderate to sever acne as a teenager. When I was roughly 19-20 I took accutane. My skin did completely clear up, but it only lasted for probably 2 years. Unfortunately accutane completely destroyed my digestive system. I ended with Crohn's disease and have had surgery to remove a part of my stomach. I am pretty healthy 9 years removed from my last surgery, but It's a extreme battle to stay that way though. I cannot eat numerous types of food and require a very expensive drug to basically keep me alive.

I started the regimen back in 2004-05 roughly. I had great success with it pretty much immediately with the exception of a few weeks of really red and flaky skin when I first started. My skin did not completely clear but I was about 90% clearer before I started the regimen. Over the last 4 months or so though I am having problems with severe breakouts. I didn't change my regimen routine which is the following; regimen cleanser, regimen bp and regimen moisturizer twice a day. Depending on the time of year and what I was doing I would use a moisturizer with SPF. I would occasionally use AHA for spot treatment. I just can't seem to get the breakouts to stop. They occur on the nose, around the nose, on the chin or on the upper lip area. It's a combination of black heads, white heads and the occaisonal hard lump under my skin as well. My complexion is getting pretty close to how it was before I stated the regimen.

I decided to start using AHA as per the recommendation by Dan's video. I started 8 days ago. I use AHA at night and I mix it with moisturizer and a few drops of jojoba oil. I started off with a 2 to 1 ratio to allow my skin to adjust and now go with half and half. My skin tone seemed to improve after using the AHA at night, however it doesn't really seem to be clearing up my skin any better.

I’m wondering if anyone else has experienced similar issues of the regimen suddenly not being as effective? I will also mention that my diet is the same as well.

I’ve been considering adding a BHA product to my regimen from Paula’s Choice. I was looking over thier advanced routine (http://www.paulaschoice.com/expert-advice/skin-care-basics/_/how-to-put-together-a-skin-care-routine) and was wondering if anyone has tried this? It almost seems like to many products.

It consists of:

1. Cleanser

2. Toner

3. Exfoliant (BHA)

4. Treatment (BP)

5. Moisturizer

Anyways, I’m hoping someone can provide some insight for my situation. I’ve really seemed to hit a wall here.

Thanks

Edited by Frederick745
Link to comment
Share on other sites

How frustrating for you! The only thing I can think of (if you've not altered anything) is that the bottle of BP you are using is outside its use by date or its active ingredient has become less effective for some reason (storage in a warm place etc). Is this possible? ie did you start breaking out after commencing a new bottle?

Link to comment
Share on other sites

How frustrating for you! The only thing I can think of (if you've not altered anything) is that the bottle of BP you are using is outside its use by date or its active ingredient has become less effective for some reason (storage in a warm place etc). Is this possible? ie did you start breaking out after commencing a new bottle?

I'm nearing the end of a 16 oz bottle of BP. I had actually had a similar thought the other night of starting a new bottle. I notice sometimes that when nearing the bottom of a BP bottle it feels a little thicker than normal. Storage situation has not changed so I don't think it's that. I'll check after work, but off the top of your head do acne.org products have expiry dates on them? I'm assuming yes but I have never really checked before.

Link to comment
Share on other sites

Your skin could just be changing. I had success with regimen for a year and then it gave me eczema, something i never ever had before. Try to see if you need a new bottle and if that doesn't work, it might be time to start something else.

Link to comment
Share on other sites

Yes they do have an expiry date. I used to find that sometimes when I started a new bottle the BP felt a little harsher, and made my face go red for a few days and then it would settle down again. Not always, but just sometimes. I even recall stopping using one particular bottle and opening a new once because my face had that 'burning' sensation similar to when I first started the regimen. I know that Dan will say that the content of each bottle is the same but thats not what I experienced.

I really hope that this is the problem for you, and not like Leelowe has said above - that your skin is changing and has maybe become more sensitive.

Link to comment
Share on other sites

I checked my current BP and it wasn't outdated, but I started a new one anyways. I'll see if it makes a difference over the next week. If not then I will probably look at adding a BHA into my routine to see if it helps at all. I was hoping my skin wasn't changing, but the thought did cross my mind a while back. If that's the case I'm not looking forward to finding what new regimen will work for me. That process can be frustrating, but you do what you have to do I guess.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×